Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

165 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

How to control BP?

Answered by
Dr.
Dr. Anshul Varshney

Internal Medicine Specialist

Practicing since :2009

Answered : 3072 Questions

default
Posted on Mon, 25 Aug 2014 in Hypertension and Heart Disease
Question: Dr Varshney,
Thankyou for asking how I am.
I have now had the results which I asked my UK GP to carry out.
The ECG was unchanged which I presume included the right bundle branch block which has shown for many years.
The 24 hour urine test was all ok.
The blood test was all ok except for my cholesterol raised from 4.7.to 5.3 but my GP said the good type was encouraging.
He suggested i continue on the medication already mentioned but I have not added the prescribed beta blocker to the Amdodipin. My BP checked over the week seemed to have a pattern of 128/85 at 9am rising during the day with the highest average 157/95 at 11pm. my bpm always in the 70s.
My GP suggests that either Amyltriptiline or Mitazipine would help.
I still feel hot and flushed in the evenings and anxiety is a part of my make up. My new build house has been stressful over the past two years but its virtually finished now so just the move in.
Appreciate your comments.
doctor
Answered by Dr. Anshul Varshney 48 hours later
Brief Answer:
Detail follows.

Detailed Answer:
Dear XXXXXXX
Welcome again. Good to hear from you. Good news is that you are feeling better.
My comments in your situation are as follows:
1. I suppose you should be added Hydrochlorothiazide with Amlodipine for a better BP control. Also it has been found to be helpful in keeping your heart good as per Joint National Committee 8 guidelines for Hypertension.

2. Amitryptilline should be avoided in patients with heart problems. Since you have Right bundle branch block that might be normally present in many people but still amtryptilline should be avoided.

3. Mirtazapine can be taken. It would help you in relief from anxiety and hot flushes.

4. You may ask your doctor to add a short duration anti anxiety drug like Etizolam in night which would help you to get a good sleep and also would help you with anxiety. With this drug you can avoid both Amitryptilline and Mirtazapine. And this is very safe in cardiac and hypertensive patients.

5. You should start exercises regularly that should include brisk walking. This would be very helpful for you in controlling BP and also in controlling cholesterol levels.

This is my best advise for you for a wonderful health.
If you have any further query please ask me.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Ashwin Bhandari
doctor
default
Follow up: Dr. Anshul Varshney 2 hours later
Doctor, Thank you for coming back to me. I was surprised that Doctor Shehu answered my message directed to yourself. He did say you were away. He did offer wise words relating to the reduction of stress etc. However I would have preferred to wait for your update. My BP is back to normal levels with just the Amlodipine. I will speak to my GP about Etizolam. I am glad you are happy with Mirtazapine. I find that 7.5gm is enough to give me a fantastic nights sleep. I know the drug is supposed to be taken long term but I find that 2/3 nights is beneficial. It helps with less visits to the toilet during the night and i even think my poor skin condition improves.
I value your advice and thank you again.
doctor
Answered by Dr. Anshul Varshney 3 hours later
Brief Answer:
Detail follows.

Detailed Answer:
Dear Friend.
Welcome again. There might be done confusion. I am always available for you.
Whenever you send any query go to my link and send it or mention my name in the query. Also you can open the discussion again that has been closed.
I am happy if you are comfortable with Mirtazapine.
I am just concerned regarding your rising BP by the evening as it should be well maintained 24 hours.
So keep a check on your BP and if the readings are high discuss with your doctor about my opinion of adding Hydrochlorothiazide.
To reliev stress best helpful measure is meditation. Try that with your exercises.
I am sure you will feel good.
Monitor your Blood pressure for a month. And revert back with the readings. I would advise you to chart it down on a piece of paper and then take a snap and send it to me after a month so that I can review it properly.
If you have any further query please ask me else close the discussion and rate it.
Stay Healthy.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions ,   ,  
Drug/Medication ,   ,   ,  
Medical Topics

Recent questions on  Etizolam

doctor1 MD

I'm interested in trying a benzo medication called clonazolam. I suffer from severe anxiety/panic attacks. Xanax works ok. Do you have any suggestions Doctor?

doctor1 MD

For the past week I have been having symptoms that come and go throughout the day and vary in intensity. The other day they lasted for about 4 hours. My symptoms were left arm burning/aching/heaviness and sometimes it would go to my right arm or...

doctor1 MD

hi can u pls call me at 408 409 0256 i am taking marijuana 0.5 g and respiridone 1mg i have also taken etizolam and aripiprazole in the past month . i am very concerned as to what the side effects will be i have not had bad side effects in the...

doctor1 MD

Hii.. I am Rahul.. I am from Delhi.. I was in Bangalore for my training from june till july.. From the time I came back, I am not well... As in Symptoms are unpredictable and constantly changing.. Headache, Neuro mascular pain, Iitching in eyes, Body weakness, Pain in legs, Negative energy, Anxiety are all the major symptoms.. Taking the medicines Inderal 10mg , Etizolam .25mg and Escitalopram (NEXITO) 10mg from the past 15 days.. But symptoms are getting worsened...!!... Please help asap.. What could be the possible reasons for all that.. Also want to share that had gone through CT head, Chest/ Neck X-Ray and general blood tests.. All are normal except slighter high bilurin level in liver (2.2)..!!..

doctor1 MD

hi i am kundan age 32 weight 90 approx height 5."10" suffering from anxiety attack were have the feeling that i will collapse since last 4 years but doing lots of ECG and other test but its normal only trychardia detected since last 15 days i develop the blood pressure of 130/100 doctors precribed me tazloc or telpres h 40mg and etizolam at bed time but while i take the bp medicine i feel like driziness,collapsing it will happen till 1 hrs then i get fine what s the prblem kindly suggest

doctor1 MD

Dr. I was addict to alcohol for many years but stopped suddenly. Because of which I felt many problems. Dr's treated me with Libirium - 10 and some other medicines. I was quit alright for the past one and half years. But suddenly again I fell into alcohol addiction for the past one month. Now My Dr have prescribed me TOLAZ -MD 5 one tablet in the morning only and ETIZOLAM .5 two tablets at night. He had strictly advised me not to consume even a little alcohol for any sake. But I fell restless, I always want to be alone. Irritated to see to even my wife and son. Plz help me.

doctor1 MD

I am having respiratory/ breathlessness problem since last 8 months. After investgations, no Asthama or heart problem.ENT report and all other tests are normal. Now i am under treatment of Psychiatrist from last 2 months. Theprescribed medicines are;- 1)Rexipra 10 mg: 1 - 1/2)Trika o,5mg: 1/2 in morning and 1 at night.3 Lifodep7.5 1 OD4) Sulpitac,50mg 1HS. 5) Etizolam O,5mg 1 OD> There is no visible improvement so far. Kindly suggest and guide. P Raonka E.Mail. raonka@ WWW.WWWW.WW